Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 275, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 7, 2012, 3:18 PM CDT for Crawford County, Washington County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 3:18 PM CDT (20:18 UTC)
- Expired
- Sep 7, 2012, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
195
WUUS53 KLSX 072018
SVRLSX
MOC055-221-072100-
/O.NEW.KLSX.SV.W.0275.120907T2018Z-120907T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
WEST CENTRAL WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 400 PM CDT
* AT 316 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF CHERRYVILLE...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN CRAWFORD AND WESTERN WASHINGTON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3796 9110 3804 9094 3784 9092 3788 9124
3791 9124
TIME...MOT...LOC 2018Z 263DEG 20KT 3793 9120
HAIL...1.00IN
WIND...60 MPH
$$
TES2 follow-up statements
858
WWUS53 KLSX 072041
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT FRI SEP 7 2012
MOC055-221-072100-
/O.CON.KLSX.SV.W.0275.000000T0000Z-120907T2100Z/
CRAWFORD MO-WASHINGTON MO-
341 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WASHINGTON AND EAST CENTRAL CRAWFORD COUNTIES UNTIL 400 PM CDT...
AT 339 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF CHERRYVILLE...AND MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN CRAWFORD AND WESTERN
WASHINGTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3796 9110 3804 9094 3784 9092 3788 9124
3791 9124
TIME...MOT...LOC 2041Z 275DEG 13KT 3791 9112
HAIL...1.00IN
WIND...60 MPH
$$
TES793
WWUS53 KLSX 072103
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT FRI SEP 7 2012
MOC055-221-072111-
/O.EXP.KLSX.SV.W.0275.000000T0000Z-120907T2100Z/
CRAWFORD MO-WASHINGTON MO-
403 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WASHINGTON
COUNTY IS BEING REISSUED...
...SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRAWFORD COUNTY HAS
EXPIRED...
THE SEVERE THUNDERSTORM THREAT HAS EXITED EAST CENTRAL CRAWFORD
COUNTY...BUT REMAINS IN WEST CENTRAL WASHINGTON COUNTY WHERE THE
WARNING HAS BEEN REISSUED. PLEASE REFER TO THAT BULLETIN FOR THE
LATEST SEVERE WEATHER INFORMATION.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3796 9110 3804 9094 3784 9092 3788 9124
3791 9124
TIME...MOT...LOC 2041Z 275DEG 13KT 3791 9112
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:32 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 7, 12:32 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1232 PM CDT FRI SEP 7 2012 .UPDATE... ISSUED AT 1047 AM CDT FRI SEP 7 2012 HAVE MADE A QUICK UPDATE TO BASICALLY DELAY THE ONSET OF CONVECTION ASSOCIATED WITH THE FRONT. AN OUTFLOW BOUNDARY FROM THE MCS OVER NORTHERN IL HAS MOVED SOUTH THROUGH THE MORNING AND WITHIN THE LAST HOUR HAS PASSED THRU STL METRO. KLSX VWP INDICATES THE BOUNDARY IS ROUGHLY 1000 FT DEEP. NOT SURE HOW MUCH FURTHER SOUTH IT WILL PUSH...BUT DONT BELIEVE IT WILL BE MUCH AS PRESSURE RISES BEHIND IT ARE WEAK AND DEPTH ISNT OVERWHELMING. BELIEVE CONVECTION FOR THE MOST PART SHOULD BE SPOTTY THRU EARLY AFTERNOON. CURRENT THOUGHTS ARE THAT THE AIR MASS WILL RECOVER THROUGH EASTERN MO AND CAPES WILL BOOST TO 3000+ J/KG BY MID AFTERNOON. EXPECTING THUNDERSTORMS TO DEVELOP ALONG THE FRONT BETWEEN UIN-STL AROUND 20-21Z AS LARGE SCALE ASCENT ASSOCIATED WITH THE UPSTREAM TROF OVERSPREADS THE AREA AND CONVERGENCE ALONG THE FRONT STRENGTHENS. DEEP LAYER SHEAR WILL BE INCREASING TO SUPPORT A SEVERE THREAT PER SPC SEVERE OUTLOOK. GLASS && .SHORT TERM... ISSUED AT 406 AM CDT FRI SEP 7 2012 (TODAY) FRONT EXTENDING FROM WI SW TO A SFC LOW OVER SWRN IA AND SW TO A SFC LOW OVER SERN CO WILL STRENGTHEN AND DROP SEWD THROUGH OUR FORECAST TODAY AS A STRONG COLD FRONT AS A POSITIVELY TILTED UPPER LEVEL TROUGH INTENSIFIES OR DEEPENS AND MOVES SEWD THROUGH THE NRN PLAINS AND GREAT LAKES REGION. CONVECTION SHOULD DEVELOP ALONG AND JUST BEHIND THIS FRONT AND AHEAD OF THE UPPER LEVEL TROUGH AS UPPER LEVEL DIVERGENCE INCREASES OVER OUR AREA AHEAD OF THE UPPER LEVEL TROUGH AND UPPER LEVEL JET STREAK. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTN ACROSS THE SERN HALF OF OUR FORECAST AREA MAINLY FROM THE ST LOUIS METRO AREA S AND E AS THE ATMOSPHERE GETS QUITE UNSTABLE AHEAD OF THE COLD FRONT. THE LOW-MID LEVEL SHEAR WILL ALSO BE INCREASING AS A MID LEVEL JET STREAK SHIFTS SEWD TO NRN PORTIONS OF MO AND IL THIS AFTN. HIGH TEMPERATURES WILL BE COOLER TODAY THAN YESTERDAY DUE TO THE CLOUD COVER AND PRECIPITATION AND ALSO LOW LEVEL CAA THIS AFTN ACROSS NERN AND CNTRL MO AS WELL AS WEST CNTRL IL BEHIND THE COLD FRONT AND 850 MB TROUGH. GKS && .LONG TERM... ISSUED AT 229 AM CDT FRI SEP 7 2012 (FRIDAY NIGHT THROUGH THURSDAY) THE 00Z NAM/GFS/ECMWF ARE CONSISTENT SHOWING THAT THE COLD FRONT WILL BE EXITING THE SOUTHEAST CWA BY EVENING AND WILL BE WELL SOUTHEAST OF THE CWA BY MIDNIGHT. STILL...THEY ALSO SHOW THAT THE 500MB TROUGH AXIS WILL JUST BE ENTERING NORTHWEST MISSOURI AT 00Z...SO STRONG POST-FRONTAL ASCENT SHOULD BE GOING ON WELL INTO THE EVENING. WILL KEEP HIGH CHANCES FOR POPS GOING THROUGH EARLY EVENING AND THEN DECREASE THEM LATE EVENING AND OVERNIGHT SO THAT ONLY SCATTERED SHOWERS CAN BE EXPECTED AFTER MIDNIGHT IN THE SOUTHEASTERN HALF OF THE CWA. THEREAFTER DRY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. THESE MODELS ALSO SHOW A WEAK SHORTWAVE MOVING THROUGH THE GREAT LAKES ON SATURDAY NIGHT THAT WILL BRING AN ACCOMPANYING COLD FRONT ACROSS THE CWA EARLY SUNDAY. THIS WILL BE A DRY PASSAGE AS THERE IS VERY LITTLE MOISTURE FOR IT TO WORK WITH AND ANY ASCENT WILL STAY WELL NORTHEAST OF THE AREA. TEMPERATURES BEHIND THE FIRST COLD FRONT WILL BE BELOW NORMAL FOR THE WEEKEND. MOS TEMPERATURES ARE IN GENERALLY GOOD AGREEMENT. HIGHS ON SATURDAY ARE SUPPORTED BY MIXING DOWN 850MB TEMPERATURES. WENT CLOSER TO THE WARMER NAM MOS VALUES ON SUNDAY WHICH ARE ALSO SUPPORTED BY MIXING. MEDIUM RANGE MODELS ARE IN RELATIVELY GOOD AGREEMENT THAT UPPER RIDGE AXIS WILL MOVE ACROSS MISSOURI AND ILLINOIS MONDAY INTO TUESDAY. A COLD FRONT WILL THEN ENTER THE MIDWEST AND BECOME ELONGATED AS IT BEGINS TO ALIGN ITSELF WITH THE ZONAL FLOW ALOFT. THE GFS KEEPS THE FRONT JUST NORTH OF THE CWA COMPARED TO THE ECMWF WHICH IS A BIT FARTHER SOUTH. BOTH MODELS ARE NOT SHOWING ANY QPF...SO WITH KEEP THE MENTION OF RAIN OUT OF THE FORECAST FOR NOW. TEMPERATURES WILL CLIMB BACK UP TO NEAR NORMAL BY MIDWEEK AS 850MB TEMPS WARM UP INTO THE MID TEENS. BRITT && .AVIATION... ISSUED AT 1221 PM CDT FRI SEP 7 2012 POTENT COLD FRONT STRETCHED FROM FAR CORNER OF SE IOWA TO JUST SOUTH OF A KIRKSVILLE TO KANSAS CITY LINE. THE AIR MASS AHEAD OF THE FRONT CONTINUES TO DESTABILIZE AND CURRENT THOUGHTS ARE THAT A LINE OF THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AFTER 20Z WHEN ITS LOCATION WILL BE SOUTH OF KUIN AND NORTH OF KCOU-KSTL. HAVE TEMPO GROUPS TO ACCOUNT FOR THE THUNDERSTORM THREAT. GUSTY NORTHWEST WINDS EXPECTED WITH INITIAL COLD FROPA AND MVFR CIGS WITH SOME LIGHT RAIN/SHOWERS IN THE WAKE OF THE FRONT. CLEARING EXPECTED FROM NORTH-SOUTH TONIGHT WITH WINDS DIMINISHING TO 10-13 KTS. SPECIFICS FOR KSTL... EXPECTING A LINE OF THUNDERSTORMS TO DEVELOP ALONG AN ENCROACHING COLD FRONT IMPACTING THE TERMINAL IN THE 20-23Z TIME FRAME. THE TEMPO GROUP ACCOUNTS FOR THIS BUT CONDITIONS COULD BE WORSE WITH THE THUNDER...ESPECIALLY STRONG WINDS. LOOKING FOR FROPA AROUND 23Z WITH GUSTY NORTHWEST WINDS AND MVFR CIGS WITH LIGHT RAIN/SHOWERS IN THE WAKE OF THE FRONT. CLEARING OVERNIGHT WITH WINDS DIMINISHING TO 10-13 KTS. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 7, 4:01 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 AM CDT FRI SEP 7 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-080915- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 401 AM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING... MAINLY ALONG AND EAST OF A SPRINGFIELD ILLINOIS TO COLUMBIA MISSOURI LINE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...ISOLATED TORNADOES AND VERY HEAVY DOWNPOURS .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:02 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 43 min |
| Sep 7, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 57 min |
| Sep 7, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 54 min |
| Sep 7, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 39 min |
| Sep 7, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 35 min |
| Sep 7, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 62 min |
| Sep 7, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 42 min |
| Sep 7, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 51 min |
| Sep 7, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 44 min |
| Sep 7, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 40 min |
| Sep 7, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 45 min |
| Sep 7, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Sep 7, 5:13 PM CDT | Tornado Warning | LSX | Iron, Madison, Reynolds | 32 min |
| Sep 7, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 30 min |
| Sep 7, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 23 min |
| Sep 7, 5:24 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 31 min |
| Sep 7, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage | 35 min |
| Sep 7, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 41 min |
| Sep 7, 5:50 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 40 min |
| Sep 7, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 30 min |
| Sep 7, 6:03 PM CDT | Areal Flood Advisory | LSX | Iron, Reynolds | 6 hr |
| Sep 7, 6:22 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Washington | 53 min |
| Sep 7, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.